View Full Version : Propecia shed
11-08-2011, 11:57 AM
I am 33, my hair loss kicked in full gear around the point I turned 32 and I tried the rogaine, but got fed up with applying, so I quit. I had a big shed when I started Rogaine. I switched to propecia, and have been taking it for 5 months now. Since I started taking it I have lost hair substantially on top and in back, and the hair that is left is so thin it looks like tiny needles sticking off my head. I don't see massive amounts shedding, but I can feel the hair loss with wind, when I rub my fingers through it, etc.
When I initially started the propecia I went through tremendous crazy bouts of emotion. At one point I was chatting with my sister and just burst out crying. I had no sex drive but stuck with it. Now I have none of those side effects, they disappeared about the second month.
My question is, when will this hair loss stop. My hair just continues to miniaturize and seem to get thinner and thinner and thinner. I can easily see more of my scalp on a daily basis. Is it fair to think any of this hair I have shed is going to return?
Getting my sixth month of propecia today. I sure hope this stuff is worth the expense cause all it has given me this far is tiny, thin hairs and early on emotional distress.
11-08-2011, 05:58 PM
My question is, when will this hair loss stop.
Acording to the manufacturer of Propecia (1mg Finasteride), it takes a full 12 months before you will know if Propecia is going to stop your hair loss or not.
Shedding is associated with every treatment for hair loss that actually works. What that means is that you can have shedding with both Propecia or Rogaine. The reason is because shedding is a normal and necessary part of treating hair loss. The hairs in the weak shrunken follicles shed out of the way as the weak shrunken follicles are re-enlarging and returning to normal. The shedding stops when those weak shrunken follicles have returned to close to normal.
How much you will shed depends on mow many of your hair follicles were damaged by DHT. The more damaged hair follicles you have, the more you will shed. The less damaged hair follicles you have, the less you will shed.
I sure hope this stuff is worth the expense cause all it has given me this far is tiny, thin hairs and early on emotional distress.
You can reduce your cost by asking your doctor to write a prescription for generic 5mg Finasteride and then split the pills into four pieces. Take one piece per day.
I know it is very difficult to not worry about the shedding but you have to try. Stressing out over it can make the problem worse. Stress is one of the things that can cause hair loss. Focus on doing the things you love to do so you won't have time to worry about your hair loss.
11-09-2011, 01:57 AM
i feel for you--i have been on finasteride (taking proscar pills quartered) for 6 months now as well and the shedding has been a rollercoaster. just when i think i am in the clear i have a another shed. my crown has gotten worse in the last 6 months, no question about it. what do guys like us do? we're half a year into taking a drug that should help with hair loss and we're technically worse off then when we began. i know everyone says wait the full year, and i have every intention of doing so, but i'd have to be crazy not to be worried. as for the sides--they exist--they just do. anyone who says they have never felt them is either very lucky or lying. i would say my sides are manageable--but still i experience the low libido and less than stellar erections. i decided to stick it out for a year and i will. sorry if i am not putting a nice paint job on the whole thing--hair loss sucks--
11-09-2011, 01:02 PM
Hi everyone. Was on Propecia for about a year, and didn't really do anything for me. I ordered 3 months generic finasteride just before i decided to stop it all together (stupid i know) so anyway, i have 3 months of the stuff if anyone would like to buy it, send me a private message...obviously do it for a lot cheaper than you would usually pay. cheers
11-10-2011, 12:24 PM
stress can cause hair loss! people need to be aware of that fact
propecia can have sexual side effects too, so be careful. I've been a user for over 10 years and stopped last year, I didn't think it was doing much and I was right as I didn't lose anymore hair since I've stopped.
I'm basically starting with healthy diet, lots of veggies and then Minoxidil and Nizoral 2% shampoo twice per week and I have stopped any hair loss at all... i'm in my mid 30's btw